Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 65, NWS Green Bay, WI

October 7, 2018

NWS Green Bay, WI issued this small craft advisory at Oct 7, 2018, 3:47 AM CDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2018, 3:47 AM CDT (08:47 UTC)
Expired
Oct 8, 2018, 5:00 PM CDT
In force
37 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

507 
WHUS73 KGRB 070847
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
347 AM CDT Sun Oct 7 2018

LMZ521-522-541>543-071700-
/O.NEW.KGRB.SC.Y.0065.181007T0847Z-181008T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
347 AM CDT Sun Oct 7 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT MONDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until 10 AM CDT Monday. 

* WINDS...Northeast winds at 15 to 25 knots today will veer east
  tonight, then southeast as they diminish to 10 to 20 knots
  Monday.

* WAVES...Waves will build to 3 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

JS
9 follow-up statements
597 
WHUS73 KGRB 071519
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1019 AM CDT Sun Oct 7 2018

LMZ521-522-541>543-072330-
/O.CON.KGRB.SC.Y.0065.000000T0000Z-181008T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1019 AM CDT Sun Oct 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
MONDAY...

* WINDS...Northeast winds at 15 to 25, will veer east tonight, 
  then southeast as they diminish to 10 to 20 knots Monday. 

* WAVES...Waves 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
973 
WHUS73 KGRB 071958
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
258 PM CDT Sun Oct 7 2018

LMZ521-522-541>543-080400-
/O.CON.KGRB.SC.Y.0065.000000T0000Z-181008T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
258 PM CDT Sun Oct 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
MONDAY...

* WINDS...Northeast at 15 to 25 knots veering east before midnight
  tonight. Winds will become south at 10 to 20 knots on Monday.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
479 
WHUS73 KGRB 080230
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
930 PM CDT Sun Oct 7 2018

LMZ521-522-541>543-081030-
/O.CON.KGRB.SC.Y.0065.000000T0000Z-181008T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
930 PM CDT Sun Oct 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
MONDAY...

* WINDS...East at 15 to 25 knots. Winds will become south at 10 to
  20 knots by Monday afternoon. 

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
521 
WHUS73 KGRB 080924
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
424 AM CDT Mon Oct 8 2018

LMZ521-522-541>543-081500-
/O.CON.KGRB.SC.Y.0065.000000T0000Z-181008T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
424 AM CDT Mon Oct 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS...Southeast wind 10 to 20 kts becoming south this 
  afternoon.
  

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
544 
WHUS73 KGRB 081044
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
544 AM CDT Mon Oct 8 2018

LMZ521-522-541-081145-
/O.CAN.KGRB.SC.Y.0065.000000T0000Z-181008T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
544 AM CDT Mon Oct 8 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Green Bay has cancelled the Small
Craft Advisory. 

Winds and waves are no longer a threat to small craft.

$$

LMZ542-543-081845-
/O.EXT.KGRB.SC.Y.0065.000000T0000Z-181008T2100Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
544 AM CDT Mon Oct 8 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...Southeast wind 10 to 20 kts becoming south this 
  afternoon. 

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
884 
WHUS73 KGRB 081234
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
734 AM CDT Mon Oct 8 2018

LMZ542-543-082045-
/O.NEW.KGRB.MF.Y.0017.181008T1234Z-181008T1500Z/
/O.CON.KGRB.SC.Y.0065.000000T0000Z-181008T2100Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
734 AM CDT Mon Oct 8 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

The National Weather Service in Green Bay has issued a Dense Fog
Advisory, which is in effect until 10 AM CDT this morning. 

* WINDS...Southeast wind 10 to 20 kts becoming south this  
afternoon.

* WAVES...3 to 5 feet.

* VISIBILITY...Less than 1 mile at times. Visibility will improve
  through the morning hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. 

&&

$$
642 
WHUS73 KGRB 081456
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
956 AM CDT Mon Oct 8 2018

LMZ542-543-082100-
/O.EXT.KGRB.MF.Y.0017.000000T0000Z-181008T2000Z/
/O.CON.KGRB.SC.Y.0065.000000T0000Z-181008T2100Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
956 AM CDT Mon Oct 8 2018

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...Southeast wind 10 to 20 kts becoming south this 
  afternoon.

* WAVES...3 to 5 feet.

* VISIBILITY...Less than 1 mile at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
961 
WHUS73 KGRB 081946
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
246 PM CDT Mon Oct 8 2018

LMZ542-543-082200-
/O.EXT.KGRB.MF.Y.0017.000000T0000Z-181008T2200Z/
/O.EXT.KGRB.SC.Y.0065.000000T0000Z-181008T2200Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
246 PM CDT Mon Oct 8 2018

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WINDS...South at 10 to 20 kts. 

* WAVES...3 to 5 feet subsiding to 2 to 4 feet in the evening.

* VISIBILITY...Less than 1 mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
542 
WHUS73 KGRB 082200
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
500 PM CDT Mon Oct 8 2018

LMZ542-543-090300-
/O.EXP.KGRB.SC.Y.0065.000000T0000Z-181008T2200Z/
/O.EXT.KGRB.MF.Y.0017.000000T0000Z-181009T0300Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
500 PM CDT Mon Oct 8 2018

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON...

* VISIBILITY...Less than 1 mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. 

&&

$$

LMZ521-541-090300-
/O.EXB.KGRB.MF.Y.0017.000000T0000Z-181009T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
500 PM CDT Mon Oct 8 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

The National Weather Service in Green Bay has issued a Dense Fog
Advisory, which is in effect until 10 PM CDT this evening. 

* VISIBILITY...Less than 1 mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 10:47 PM CDT, 5 hours earlier.

Area forecast discussion, Oct 6, 10:47 PM CDT, 5 hours before
Area Forecast Discussion
National Weather Service Green Bay WI
1047 PM CDT Sat Oct 6 2018

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 300 PM CDT Sat Oct 6 2018

The main frontal boundary remains south of our area, stretched
across Illinois through this evening. Surface high pressure will
 continue to move across Manitoba to Ontario in the early
overnight hours, which will bring a wind shift to the NE over the
bay and lake. Some uncertainty on wind gusts over the bay and
lake this evening. A few gusts may approach small craft criteria,
especially as the bay tends to over-perform the models during
this time of year. Will keep a small mention in the marine
products. Retained the mention of sprinkles for this time period
as well, as a few models continued to hint at this resolution.

As the upper level ridge digs in further over the Rocky Mountains,
expect southerly flow to increase aloft, bringing the surface
front further northwards. Precipitation chances will therefore
gradually overspread the region over the course of Sunday,
although the bulk of the rain will hold off until Sunday night. The
incoming active weather will bring temperatures a few degrees
cooler than Saturday.

Went a degree or two higher than previous guidance for the
overnight temperatures due to a lower bias the previous night and
continuing cloud cover.

.LONG TERM...Sunday Night Through Saturday
Issued at 300 PM CDT Sat Oct 6 2018

A very active pattern is setting up across the western Great
Lakes region as a long wave trough to the west sends several
rounds of rain to the region through the middle of the upcoming
work week. Given the several rounds of rain there could be some
urban and small stream flooding during this period, particularly
for areas that receive each round of this moderate to heavy
rainfall. There will be enough instability to produce
thunderstorms during this period. Although instability during this
period generally looks modest, it is too early to determine the
probability for strong storms given how far out the system is.

This trough will then lift north of the area with high pressure
building in across the region by the end of next work week, which
will bring dry weather to the region Thursday and next Friday.

A low pressure system will then bring the chance for precipitation
next Saturday as it tracks through the Great Lakes region. This
low will have Canadian origins and will have much less moisture to
work with than the systems earlier in the week.

Temperatures will soar to well above normal levels to start out
the week, continuing through the middle of the week, with
temperatures falling to below normal by the end of the work week
behind the departing low and continuing into next weekend.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1047 PM CDT Sat Oct 6 2018

MVFR ceilings expected for most of the area tonight
and Sunday. Light rain is possible at ATW/MTW/OSH/GRB Sunday
morning. Rain and IFR conditions are expected across the entire
region Sunday night and early monday. LIFR ceilings are possible
between 10 and 14z Monday.

Conditions below airport minimums are possible late Monday night
as rain and very moist and mild air moves across the cooler ground.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Uhlmann
LONG TERM......Kurimski
AVIATION.......RDM
Hazardous weather outlook, Oct 6, 3:03 PM CDT, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
303 PM CDT Sat Oct 6 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
303 PM CDT Sat Oct 6 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Periods of rain are expected at times this weekend through the
middle of next week. Rainfall this weekend should be modest, but
heavier rainfall next week could lead to urban and small stream
flooding. A few of the larger rivers could approach bankfull
sometime during the latter part of the week.

There is a chance of thunderstorms Sunday night through
Wednesday. It is too early to determine if any of these storms
will be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-072015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
303 PM CDT Sat Oct 6 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

A period of gusty northeast winds could develop during the late
evening and overnight hours. Gusts to 25 knots are possible, and
may pose a hazard to boaters on the lake and bay.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Waves and northeast winds approaching levels hazardous to small
craft are expected Sunday into Sunday night.

Thunderstorms are possible from Sunday night through Wednesday.
The storms will pose a hazard to boaters on the lake and bay.

Uhlmann/Kurimski

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.